MAUDE Adverse Event Report: DEPUY IRELAND - 9616671 ATTUNE RP TRL BLT SZ 3-5 POR; ATTUNE CEMENTLESS INSTRUMENTS : TIBIAL KEEL PUNCH/BULLET

DEPUY IRELAND - 9616671 ATTUNE RP TRL BLT SZ 3-5 POR; ATTUNE CEMENTLESS INSTRUMENTS : TIBIAL KEEL PUNCH/BULLET
Catalog Number 254500184
Medical Device Problem Codes Break (1069); Off-Label Use (1494)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/14/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the surgeon didn¿t conical team before using impaction tip and wing of the bullet broke off.No patient impact.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: surgeon didn¿t conical team before using impaction tip and wing of the bullet broke off.No patient impact.Tray has been marked as having a broken instrument in and will return with the loan set.The device associated with this report was returned to depuy synthes for evaluation.Visual inspection of the returned sample revealed the attune rp trl blt sz 3-5 por was broken.The broken fragment was returned for evaluation.The investigation was able to confirm the reported event.No other problem identified.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces and failure to follow the instructions mentioned in the ifu by using device in off label manner.The overall complaint was confirmed as the observed condition of the attune rp trl blt sz 3-5 por would contribute to the complained device issue.Based on the investigation findings, the potential cause is traced to unintended user error.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A records evaluation (mre) was not performed.
 
Additional Manufacturer Narrative
Product complaint # :(b)(4).Investigation summary : the device associated with this report was not returned to depuy synthes for evaluation, however photos were provided for review.Review of the provided photographs revealed that the proximal portion of the tibial punch has broken off.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot : the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).Investigation summary: the device associated with this report was not returned to depuy synthes for evaluation, however photos were provided for review.Review of the provided photographs revealed that the proximal portion of the tibial punch has broken off.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.

Brand Name
ATTUNE RP TRL BLT SZ 3-5 POR
Common Device Name
ATTUNE CEMENTLESS INSTRUMENTS : TIBIAL KEEL PUNCH/BULLET
Manufacturer (Section D)
DEPUY IRELAND - 9616671
loughbeg ringaskiddy co.
cork
EI 
Manufacturer (Section G)
DEPUY IRELAND 9616671
loughbeg, ringaskiddy co.
cork
EI  
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key17378470
Report Number1818910-2023-14960
Device Sequence Number12337840
Product Code LRY
UDI-Device Identifier10603295419891
UDI-Public10603295419891
Combination Product (Y/N)N
Initial Reporter CountryAS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 07/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number254500184
Device Lot NumberNW219016
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/14/2023
Supplement Date Received by Manufacturer09/01/2023
09/04/2023
09/14/2023
Initial Report FDA Received Date07/24/2023
Supplement Report FDA Received Date09/03/2023
09/04/2023
09/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/12/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown